Thunderstorm Wind, Clark
- When
- March 9, 5:35 AM CST
- Where
- Clark County, 1 mi W of Curtis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.000, -93.117
Thunderstorm winds downed a number of trees and power lines. A large scoreboard, located on the campus of Ouachita Baptist University, also sustained damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorm winds downed a number of trees and power lines. A large scoreboard, located on the campus of Ouachita Baptist University, also sustained damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 9, 4:10 AM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 410 AM CST THU MAR 9 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT CURRENT BOUT OF SEVERE WEATHER WILL CONTINUE PUSHING EAST FAST AS UPPER LOW MOVES NORTHEAST. SOME OF THE STRONG WINDS WILL MIX DOWN TO THE SURFACE...SO WILL CONTINUE THE LAKE WIND ADVISORY UNTIL 6 PM TONIGHT. UPPER LOW WILL BE EAST OF THE STATE THURSDAY NIGHT... SO PRECIPITATION SHOULD BE ENDING OVERNIGHT THURSDAY. DRY WEATHER FOR FRIDAY. MOISTURE WILL RETURN QUICKLY FROM THE SOUTH FOR THE WEEK END. && .LONG TERM...MONDAY THROUGH THURSDAY LAST IN THE SERIES OF UPPER SYSTEMS WL BE WORKING ACRS THE FA ON MON. HAVE CONTD WITH SCTD POPS ALONG AND AHEAD OF ASSOCD CDFNT ATTM AS TIMING ISSUES STILL A CONCERN. HIGH PRES AND DRIER AIR WL BLD INTO AR FOR TUE AND WED. THE HIGH WL SHIFT E OF THE AREA BY LATE WED AND WED NGT. ANOTHER LOW PRES SYS IS PROGGED TO DVLP OVR THE PLAINS STATES...ALLOWING SLY FLOW TO RETURN TO THE REGION. ONLY SOME MINOR ADJUSTMENTS MADE TO GOING TEMP FCST THRU THE PD. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 70 44 70 57 / 90 10 10 20 HARRISON AR 58 39 66 54 / 90 20 10 20 HOT SPRINGS AR 69 44 72 58 / 90 10 10 20 PINE BLUFF AR 71 47 72 59 / 90 10 10 20 MOUNTAIN HOME AR 59 39 66 54 / 90 20 10 20 MONTICELLO AR 73 48 72 59 / 90 10 10 20 SEARCY AR 69 43 68 56 / 90 10 10 20 MOUNT IDA AR 68 44 72 57 / 90 10 10 20 RUSSELLVILLE AR 67 42 68 55 / 90 20 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063- ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && SHORT TERM...32 / LONG TERM...44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST THU MAR 9 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT TODAY...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF EASTERN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REST OF THE STATE. A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH FROM THE PLAINS STATES THIS MORNING. AHEAD OF THE FRONT...SEVERAL LINES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS RAPIDLY EASTWARD THROUGH ARKANSAS. DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THESE LINES OF STORMS. THE LINES OF STORMS MAY BULGE FORWARD IN PLACES...WITH SEVERAL BOWING SEGMENTS LIKELY. WINDS TEND TO POOL AND ROTATE ON THE ENDS OF EACH SEGMENT...WITH ISOLATED TORNADOES OFTEN SPAWNED. ALSO...SHOULD THERE BE ANY STORMS AHEAD OF THE LINE...THEY HAVE A TENDENCY TO ROTATE AND COULD PRODUCE TORNADOES. BY THIS AFTERNOON...THE SHOWER AND THUNDERSTORM ACTIVITY WILL EXIT THE STATE TO THE EAST WITH THE FRONT SOON TO FOLLOW. THE MAIN STORM SYSTEM WILL BE IN SOUTHERN MISSOURI...AND WILL BE ASSOCIATED WITH COLD AIR ALOFT. THIS WILL MOVE OVER WARMER CONDITIONS NEAR THE GROUND...WITH A FEW MORE STORMS POPPING UP. THESE STORMS COULD AFFECT NORTHERN ARKANSAS WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF STORM SYSTEMS AND COLD FRONTS WILL MOVE ACROSS ARKANSAS SATURDAY THROUGH MONDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY EACH SYSTEM. TIMING OF EACH SYSTEM IS DIFFICULT AT THIS TIME...BUT THERE COULD BE SOME CHANCE OF SEVERE WEATHER WITH ANY OF THESE SYSTEMS. HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE NATURAL STATE FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS MORNING AND EARLY THIS AFTERNOON OVER MOST OF THE AREA. AFTER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED. && PEOPLE IN ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER RULES AND MONITOR LATER FORECASTS AND BULLETINS FOR ADDITIONAL WATCHES AND WARNINGS. USE OF NOAA WEATHER RADIO OR TELEVISIONS WITH ALERT FEATURES FOR SEVERE WEATHER WILL COME IN HANDY TODAY. FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG COAL HILL 35.44N 93.67W
03/09/2006 JOHNSON AR LAW ENFORCEMENT
ROAD SIGNS DOWN
0455 AM TSTM WND DMG CABOT 34.97N 92.02W
03/09/2006 LONOKE AR LAW ENFORCEMENT
REPORT OF DAMAGE TO RESIDENCE NEAR HWY 167 AND HWY 5
&&
219The Little Rock radar (KLZK), 122 km away, was scanning. The volume nearest the first event began at 11:36 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496897, 5496898.